MICHAEL D. YOUNG, M.D., PH.D.
To the editor: Drs. Berger and Winsor comment in their recent letter (1) on Shim's and Williams' paper evaluating the safety of isoproterenol (2). They report their own findings (3, 4) that isoproterenol "in similar therapeutic doses" resulted in ischemic ECG changes.
Shim and Williams administered overdosages of isoproterenol from pressurized aerosol containers to asthmatic patients without heart disease. Puffs of 100 µg were given in repeated doses of either two puffs every 5 min or five to 10 puffs every 20 min. There were no arrhythmias or changes in ST segments. The authors concluded that the drug is safe
Learn more about subscription options.
Register Now for a free account.
YOUNG MD. Isoproterenol and Electrocardiographic Findings. Ann Intern Med. 1976;85:259. doi: 10.7326/0003-4819-85-2-259_1
Download citation file:
Published: Ann Intern Med. 1976;85(2):259.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only